MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MS1-5570S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that after the initial surgery, the rods only lengthened once and the patient experienced pain in the lower back.During a follow up visit, it was noted that the magec rod had become prominent in the upper back.Additionally, it was reported that there was increased lucency surrounding the l3 and l4 pedicle screws the patient underwent a revision procedure due to upper bilateral laminar hooks dislodging.The patient's spine was fused from t2 to t4 and allograft was placed.The surgeon replaced the proximal hooks with pedicle screws to better hold the rod.There were no patient intraoperative complications.Two rods were involved in the complaint.This is report 1 of 2 for this event/patient.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.Device records review: review of the device history record for the rod confirmed that it met all of the required quality inspections.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key13608188
Report Number3006179046-2022-00128
Device Sequence Number1930923
Product Code PGN
UDI-Device Identifier00812258026356
UDI-Public812258026356
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-5570S
Device Lot NumberA150220-02-00-02U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY-POLY SCREW 4.35X25 LOT 179712625; DEPUY-POLY SCREW 4.35X30 LOT 179712460; DEPUY-POLY SCREW 5.0X25 LOT 179712525; DEPUY-SET SCREW LOT 179702000
Outcome Attributed to Adverse Event Hospitalization;
Patient Age10 YR
Patient SexFemale